Alert archive / Kansas / Flash Flood Warnings in 2005
Flash Flood Warning 28, NWS Wichita, KS
NWS Wichita, KS issued this flash flood warning at Jun 11, 2005, 1:14 AM CDT for Harvey County, Kansas. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 11, 2005, 1:14 AM CDT (06:14 UTC)
- Expired
- Jun 11, 2005, 7:15 AM CDT
- In force
- 6 hr
- Issued by
- NWS Wichita, KS
- Area
- Counties, with a storm outline in the text
County Harvey County, KS
The radar
The Wichita radar (KICT), 40 km from the middle of the area, began a volume at 06:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 6.2 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1278 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 1256 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 145 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KICT 110615 FFWICT KSC079-111215- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE WICHITA KS 114 AM CDT SAT JUN 11 2005 THE NATIONAL WEATHER SERVICE IN WICHITA HAS REISSUED A * FLASH FLOOD WARNING FOR... HARVEY COUNTY IN SOUTH CENTRAL KANSAS. * UNTIL 715 AM CDT. * AT 109 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE HEAVY RAINFALL WAS EXITING THE WARNED AREA. * LAW ENFORCEMENT RECENTLY REPORTED MINOR FLOODING IN THE SOUTHERN PART OF HARVEY COUNTY. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. LAT...LON 3793 9766 3792 9719 3815 9718 3815 9768 $$ COX
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this flash flood warning went out at Jun 10, 10:56 PM CDT, 2 hours 18 minutes earlier.
Area forecast discussion, Jun 10, 10:56 PM CDT, 2 hours 18 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE WICHITA KS 1056 PM CDT FRI JUN 10 2005 .UPDATE... MAIN CONCERN FOR THE REST OF TONIGHT WILL BE THE POTENTIAL FOR MORE HEAVY RAIN POTENTIAL AND POSSIBLY ANOTHER SQUALL LINE MOVING THROUGH SOUTH CENTRAL AND SOUTHEAST KANSAS. LATEST RADAR IMAGERY SHOWING ANOTHER SQUALL LINE MOVING THROUGH NORTHERN OKLAHOMA. 700MB PROFILERS ARE SHOWING THIS SQUALL LINE BEING THE LEADING EDGE OF AN UPPER LEVEL WAVE. WOULD NOT BE SURRPRISED IF THIS LINE OF CONVECTION CAN DEVELOP A GOOD COLD POOL BEHIND IT AND BECOME SEVERE AS IT MOVES EAST-NORTHEAST. IF THIS TREND WOULD TAKE PLACE IT WOULD AFFECT COUNTIES ALONG THE KANSAS AND OKLAHOMA BORDER. 2-4KM MEAN LAYER FLOW BEHIND THIS WAVE IS TURNING TO THE WEST WHICH WOULD ALSO TEND TO FAVOR A FASTER MOTION TO THE EAST WITH A DECENT COLD POOL. THE ONLY CAVEAT, CURRENT INDICATIONS SHOW LIGHT EASTERLY FLOW AHEAD OF THIS LINE WHICH WOULD FAVOR A SLOWER PROPAGATION TO THE EAST. THIS IS SOMETHING WE WILL HAVE TO WATCH AS THE NIGHT PROGRESSES. DECENT MID LEVEL COLD POCKET WILL ALSO PUSH IN BEHIND THIS WAVE WHICH WILL FAVOR MORE SCATTERED CONVECTION TO DEVELOP OVERNIGHT. AS A RESULT THE FLOODING POTENTIAL STILL LOOKS FAVORABLE FOR MOST OF THE FORECAST AREA. && .PREV DISCUSSION... /ISSUED 430 PM CDT FRI JUN 10 2005/ .DISCUSSION... FORECAST HIGHLIGHT: EXTENSION OF FLOOD WATCH TO 1 PM SATURDAY THATLL INCLUDE ALL OF SE KS. TONIGHT & SATURDAY: NUMEROUS TSRA ADVANCING N FROM NW OK ACROSS SW & SC KS. CONVECTION CAUSED BY STRONG SFC-850MB MOSITRUE ADVECTION INDUCED BY PERSISTENT CYCLOGENESIS CONTINUING OVER ERN NM. WITH SLOW EWD MOVEMENT OF UPPER TROF ORIENTED N-S OVER WRN FRINGE OF ROCKIES, TSRA TO PERSIST OVER NEARLY ALL OF FORECAST AREA THRU SAT AFTERNOON. COUPLED WITH SOAKED GROUNDS & RISING RIVERS FROM PREVIOUS RAINS, EXTENDED FLOOD WATCH TIL SAT AFTERNOON THAT NOW INCLUDES SE KS COUNTIES OF ALLEN, LABETTE, MONTGOMERY, NEOSHO, WILSON & WOODSON. MOISTURE-LADEN ENVIRONMENT DICTATES NARROWING DIURNAL TEMPERATURE RANGE ALL AREAS. SATURDAY NIGHT: ONGOING CONVECTION THATLL SPREAD ACROSS FORECAST TONIGHT & SATURDAY WILL LIFT NE AS PARENT MID-UPPER LOW MOVES IN LIKE MANNER. HOWEVER, NEW TSRA DEVELOPMENT EXPECTED LATE SAT NIGHT AS CONVECTIVELY-INDUCED 500-MB VORT LOBE SCOOTS NE OVER WRN & CENTRAL KS. ETA80 MOST AGGRES- SIVE IN DEPICTION OF STRONG 850-MB THETA-E ADVECTION OVER SC & CENTRAL KS DURING 1A-7A TIMEFRAME WHICH, CONSIDERING OVERALL PATTERN, MAKES SENSE. AS SUCH HAVE PRESSED HARDER ON POP THROTTLE OVER BOTH AREAS (MORE SO CENTRAL KS WHERE THETA-E GRADIENT TIGHTEST) ASSIGNING 50% POP TO CENTRAL KS. RESULTANT RAINFALL PLUS BEHAVIOR OF OVERALL PATTERN WILL NEED TO BE WATCHED CLOSELY() AS NEW FLOOD WATCH MAY BE REQUIRED FOR CENTRAL & SC KS. SUNDAY: GOOD CHANCES FOR CONTINUED TSRA AS MID-UPPER TROF ASSUMES NEGATIVE TILT OVER WRN KS. AS SUCH HAVE INCREASED POPS OVER BOTH CENTRAL & SC KS TO 40-50%. WAS TEMPTED TO RAISE EVEN FURTHER BUT DID NOT SO AS TO ALLOW SUCCESSOR CHANCE TO STUDY SUBSEQUENT MODEL RUNS. NEXT WEEK: NO SIGNIFICANT CHANGES. && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 67 83 67 86 / 90 50 40 50 HUTCHINSON 66 83 66 85 / 100 40 50 60 NEWTON 67 82 67 86 / 90 60 40 50 ELDORADO 68 82 67 86 / 90 60 40 50 WINFIELD-KWLD 69 83 67 86 / 90 50 40 50 RUSSELL 64 82 64 84 / 80 30 60 50 GREAT BEND 65 83 64 84 / 90 20 50 60 SALINA 66 82 66 85 / 90 60 50 50 MCPHERSON 66 82 66 85 / 90 50 50 60 COFFEYVILLE 70 81 68 87 / 60 70 40 40 CHANUTE 69 80 68 87 / 70 80 50 40 IOLA 69 80 68 87 / 70 80 60 40 && .ICT WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH IN EFFECT FROM 7 PM FRIDAY UNTIL 2 PM CDT SATURDAY FOR THE FOLLOWING ZONES...ALLEN...BARTON...BUTLER...CHASE... CHAUTAUQUA...COWLEY...ELK...ELLSWORTH...GREENWOOD...HARPER... HARVEY...KINGMAN...LABETTE...LINCOLN...MARION...MCPHERSON... MONTGOMERY...NEOSHO...RENO...RICE...RUSSELL...SALINE... SEDGWICK...SUMNER...WILSON...AND WOODSON. && COX/ES
Hazardous weather outlook, Jun 10, 11:09 AM CDT, 14 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE NATIONAL WEATHER SERVICE WICHITA KS 1109 AM CDT FRI JUN 10 2005 KSZ032-033-047>053-067>072-082-083-091>096-098>100-111200- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 1109 AM CDT FRI JUN 10 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT A LINE OF THUNDERSTORMS WILL CONTINUE TO PUSH EAST AT 30 MPH ACROSS SOUTH CENTRAL AND PORTIONS OF SOUTHEAST KANSAS LATE THIS EVENING AND OVERNIGHT. THIS LINE MAY INTENSIFY AND PRODUCE DAMAGING WINDS AND QUARTER SIZE HAIL. OTHERWISE, A FEW SEVERE THUNDERSTORMS ARE STILL POSSIBLE TONIGHT ACROSS CENTRAL AND SOUTHEAST KANSAS. THE MAIN THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. OF PERHAPS GREATER CONCERN, IS THAT THE THUNDERSTORMS WILL CAUSE HEAVY RAINS WHICH COULD VERY WELL LEAD TO MORE FLOODING. CONSEQUENTLY, A FLOOD WATCH HAS BEEN EXTENDED EAST TO INCLUDE ALL OF SOUTHEAST KANSAS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY STRONG TO SEVERE THUNDERSTORMS AND HEAVY RAINFALL ARE ONCE AGAIN POSSIBLE FROM SATURDAY AFTERNOON THRU MONDAY MORNING. DETAILS REMAIN UNCLEAR REGARDING THIS POTENTIAL SEVERE WEATHER EPISODE, SO PLEASE STAY TUNED FOR FURTHER UPDATES AND SUBSEQUENT OUTLOOKS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED TONIGHT, ESPECIALLY ALONG, AND WEST, OF THE FLINT HILLS. RAINFALL AND ANY FLOODING REPORTS ARE ALWAYS GREATLY APPRECIATED. && FOR A GRAPHICAL VERSION OF THIS INFORMATION, SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWOICT.HTM KLEINSASSER/LAWSON/ES/COX
In the hours before
Special weather statement, Jun 10, 11:40 PM CDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 1140 PM CDT FRI JUN 10 2005 KSZ083-110545- SEDGWICK- 1140 PM CDT FRI JUN 10 2005 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR SEDGWICK COUNTY... AT 1134 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM MOUNT HOPE TO 6 MILES WEST OF VIOLA...AND MOVING NORTHEAST AT 60 MPH. DIME SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THESE STORMS. AN ADDITIONAL ONE TO ONE AND ONE-HALF INCHES OF RAIN ARE POSSIBLE WITH THESE LINE OF STORMS, SO FLOODING WILL BE POSSIBLE AS THIS LINE MOVES THROUGH. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. SEDLOCK
Special weather statement, Jun 10, 11:55 PM CDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 1155 PM CDT FRI JUN 10 2005 KSZ070-110530- GREENWOOD- 1155 PM CDT FRI JUN 10 2005 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR GREENWOOD COUNTY... AT 1150 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES SOUTH OF HAMILTON...OR 10 MILES EAST OF EUREKA...AND MOVING NORTH AT 30 MPH. PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. SEDLOCK
Local storm report, Jun 11, 12:18 AM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1218 AM CDT SAT JUN 11 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1215 AM HAIL WEST WICHITA 37.65N 97.50W
06/11/2005 0.75 INCH SEDGWICK KS NWS EMPLOYEE
AT TWENTY FIRST STREET AND 119TH STREET.
&&
LFWSpecial weather statement, Jun 11, 12:32 AM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 1232 AM CDT SAT JUN 11 2005 KSZ069-093-110630- BUTLER-COWLEY- 1232 AM CDT SAT JUN 11 2005 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR BUTLER AND COWLEY COUNTIES... AT 1227 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES NORTHEAST OF WHITEWATER TO ARKANSAS CITY...AND MOVING NORTHEAST AT 35 MPH. PEA TO DIME SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THESE STORMS. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. SEDLOCK
Special weather statement, Jun 11, 1:09 AM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 109 AM CDT SAT JUN 11 2005 KSZ070-094-098-110700- CHAUTAUQUA-ELK-GREENWOOD- 109 AM CDT SAT JUN 11 2005 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR CHAUTAUQUA...ELK AND GREENWOOD COUNTIES... AT 104 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES WEST OF CASSODAY TO 6 MILES NORTHEAST OF LATHAM TO 8 MILES SOUTHEAST OF DEXTER...AND MOVING EAST AT 35 MPH. DIME SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THESE STORMS. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. KETCHAM
Special weather statement, Jun 11, 1:11 AM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 111 AM CDT SAT JUN 11 2005 KSZ053-110645- CHASE- 111 AM CDT SAT JUN 11 2005 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR CHASE COUNTY... AT 109 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM ELMDALE TO 6 MILES SOUTH OF CEDAR POINT TO 12 MILES SOUTH OF CASSODAY...AND MOVING EAST AT 35 MPH. DIME SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THESE STORMS. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. KETCHAM
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 7:01 PM CDT | Severe Thunderstorm Warning | ICT | Sedgwick | 23 min |
| Jun 10, 7:03 PM CDT | Severe Thunderstorm Warning | ICT | Harvey | 48 min |
| Jun 10, 7:23 PM CDT | Flash Flood Warning | ICT | Harvey | 6 hr |
| Jun 10, 7:25 PM CDT | Severe Thunderstorm Warning | ICT | Chase, Marion | 58 min |
| Jun 10, 7:43 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Greenwood | 44 min |
| Jun 10, 10:23 PM CDT | Severe Thunderstorm Warning | ICT | Cowley | 30 min |
| Jun 11, 6:49 AM CDT | Flash Flood Warning | ICT | Harvey | 5 hr |
Nearby
Flash Flood Warnings in Kansas, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.